Another problem from Pred..
AnonymousApril 8, 2008 at 3:54 am
Don’t take this the wrong way but my dog had Cushings due to steroid use – he had intestinal lymphoma but lived for many years on steriods – towards the last few years he developed Cushings. Since it was either keep him on the steriods or let him suffer we chose to tolerate the Cushings. The only things we really noticed were the bloated belly and irritability – I’m not sure you can do anything about either of those while you are on steriods.
In addition, I had a friend that got Cushings from taking steriods for a torn ligament, the Cushings went away a few months after she stopped taking steriods.
If you have to stay on steriods the only thing I can suggest is to try to reduce your stress level as stress creates cortisol which makes the Cushings worse.
I am sincerely sorry that you get this little treat added to your package of personal woes. 🙁
AnonymousApril 8, 2008 at 10:17 am
Emily had it while on the ‘roids last spring. We were told to try to eliminate as much salt from her diet as possible. Supposedly that is supposed to help with the puffiness.
There isn’t anything you can do to get rid of it while on the ‘roids. The only thing you can do is wean off of them.
PS, I also wanted to add that Emily was 43 lbs at the start of the ‘roids & went up to 52 lbs in 7 weeks! She lost 2 lbs after the ‘roids & has remained at 50 lbs for about 14 months now.
AnonymousApril 8, 2008 at 10:32 am
I have not been dx with cushing from the prednisone, however, i have became diabetic and now on pills and have high blood pressure and take pills.
i am so bloated up i look like a gaint beached whale and none of my clothes fit.
md says i have to remain on the prednisone for now.
good luck and sorry you are having to deal with more issues.
April 8, 2008 at 1:05 pm
So sorry about all this crud you are going through. I remember you had bad reactions to ivig, but is it possible to try a different brand, or maybe sub-q? There have been a few on the site using it sub-q. The reactions are supposed to be non existant when absorbed by the body. What about pp or cell cept.
AnonymousApril 12, 2008 at 3:02 am
I have been on prednisone for 8 weeks now, but have not been DXED with Cushings. I have been having my blood monitored because the prednisone has made my blood sugar levels rise drastically. I can’t wait to get off of this stuff, it puts me in a bad mood also and not to mention the food I have been shoveling down my throat from it.:eek: 😮
You must be logged in to reply to this topic.